MAUDE Adverse Event Report: NUVASIVE NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8980018P3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Numbness (2415)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were xrays provided to confirm the alleged event.As per reporter computerized tomography (ct) and magnetic resonance imaging (mri) images confirmed the screws were touching a nerve.It is unknown if fluoroscopy was used at time of procedure.Labeling review: warnings, cautions and precautions: potential risks identified with the use of this device system, which may require additional surgery, include neurological injury."careful preoperative planning and the use of intraoperative fluoroscopy/imaging should be utilized to help avoid spinal cord, vertebral artery, nerve root, and/or other injuries.".
 
Event or Problem Description
On (b)(6) 2019, patient underwent a posterior cervical spinal fusion procedure at c4/5/6 levels with no reported issue.On (b)(6) 2019, one day postoperative, the patient started to experience numbness in right upper limb.That same day the patient underwent a revision procedure where all screw sets and rods of right side at the c5 and c6 levels were removed along with a left side rod.New screws were implant on the c5 level but not c6.New screw set and rods were implanted on both sides at the c7 levels.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8735071
Report Number2031966-2019-00213
Device Sequence Number2540203
Product Code NKG
UDI-Device Identifier00887517826367
UDI-Public887517826367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8980018P3
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR